Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Massive weight gain
Jul 8, 2004

I am currently on a regimen of Epivir, Viread, Sustiva and Ambien. In the last year, I have gained 70 lbs. My diet has not changed and my routines have not changed. Could this be from the medicines? In addition to the above mentioned med I take Effexor and Adderall for mental health resons and also androgel. is this something I should be talking about with my Doctor next time i see him? Sincerely Mark Wagener-Perkins

Response from Dr. Conway

It depends, to some extent, on the type of weight gain you are experiencing. Some people with liver or kidney disease experience some kinds of weight gain with water accumulation, for example. Other endocrine conditions, such as problems with the adrenals or thyroid can cause weight gain. As you feel better and your immune system recovers, there is also a tendency to gain weight, that can be more marked if you are on antidepressants.

However, 70 lbs is a lot. Of the HIV drugs you are on, the Sustiva is the one that is most associated with fat accumulation in the abdomen (if this is the case for you), and you should discuss this with your doctor.



Previous
"Fed Up With Meds, Need Holiday!!!"
Next
children

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement